Alert archive / Alabama / Snow Advisories in 2008

Snow Advisory 2, NWS Mobile, AL

March 7, 20088 counties in Alabama; Greene County, Perry County, Wayne County, Mississippi

NWS Mobile, AL issued this snow advisory at Mar 7, 2008, 3:35 PM CST for 8 counties in Alabama; Greene County, Perry County, Wayne County, Mississippi. It took effect at Mar 7, 2008, 9:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 7, 2008, 3:35 PM CST (21:35 UTC)
In effect from
Mar 7, 2008, 9:00 PM CST
Expired
Mar 7, 2008, 8:49 PM CST
In force
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Crenshaw County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Greene County, MS, Perry County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
518 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KMOB 072135
WSWMOB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
335 PM CST FRI MAR 7 2008

...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
SATURDAY...

.AS SURFACE LOW PRESSURE LIFTS QUICKLY NORTHEAST AWAY FROM THE REGION
TONIGHT AND BASE OF UPPER LEVEL TROUGH TRACKS EASTWARD ACROSS THE
REGION...MUCH COLDER AIR WILL FILTER INTO THE FORECAST AREA. SCATTERED
RAIN SHOWERS DEVELOPING ACROSS THE ADVISORY AREA EARLY THIS EVENING
WILL CHANGE TO A MIX OF RAIN AND SNOW LATE THIS EVENING...AND
OVERNIGHT. SOME BANDS OF ALL SNOW COULD DEVELOP AFTER MIDNIGHT WHERE
TEMPERATURES DROP TO 32 DEGREES OR LOWER. CONDITIONS WILL IMPROVE
SATURDAY MORNING AS THE LOW PRESSURE AREA MOVES FURTHER TO THE
NORTHEAST...WITH SNOW FLURRIES TAPERING OFF ACROSS BUTLER AND
CRENSHAW COUNTIES.


ALZ051>058-MSZ067-075-076-080545-
/O.NEW.KMOB.SN.Y.0002.080308T0300Z-080308T1500Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN
335 PM CST FRI MAR 7 2008

...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
SATURDAY...

AS SURFACE LOW PRESSURE LIFTS QUICKLY NORTHEAST AWAY FROM THE REGION
TONIGHT AND COLDER AIR FILTERS INTO THE REGION...SCATTERED RAIN
SHOWERS DEVELOPING ACROSS THE ADVISORY AREA EARLY THIS EVENING WILL
CHANGE TO A MIX OF RAIN AND SNOW LATE THIS EVENING...AND OVERNIGHT.
THE RAIN AND SNOW MIX COULD GRADUALLY BECOME ALL SNOW AFTER MIDNIGHT
WHERE TEMPERATURES DROP TO 32 DEGREES OR LOWER. SNOW ACCUMULATIONS UP
TO ONE INCH ARE POSSIBLE ACROSS THE ADVISORY AREA...WITH LOCALIZED
HEAVIER AMOUNTS NEAR TWO INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS...BRIDGES...
OVERPASSES...AND LIMITED VISIBILITIES. MOTORISTS SHOULD BE ESPECIALLY
CAREFUL AT NIGHT AS SLIPPERY SPOTS MAY NOT BE VISIBLE AND MAKE FOR
HAZARDOUS DRIVING CONDITIONS...USE CAUTION WHILE DRIVING.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

$$
1 follow-up statement
000 
WWUS44 KMOB 080249
WSWMOB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
849 PM CST FRI MAR 7 2008

...SNOW ADVISORY IS CANCELLED FOR SOUTHEAST MISSISSIPPI AND PORTIONS
OF SOUTH ALABAMA...

.ANY ACCUMULATIONS OF SNOW LATE TONIGHT WILL GENERALLY BE LESS THAN
ONE HALF INCH NORTH OF A LINE FROM NEW AUGUSTA MISSISSIPPI TO
GREENVILLE ALABAMA. IN THESE AREAS...PATCHY LIGHT RAIN WILL GRADUALLY
MIX WITH LIGHT SNOW TOWARD MORNING AS AN UPPER LEVEL DISTURBANCE
MOVES THROUGH.

ALZ051>058-MSZ067-075-076-080400-
/O.CAN.KMOB.SN.Y.0002.080308T0300Z-080308T1500Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN
849 PM CST FRI MAR 7 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SNOW
ADVISORY. 

ANY ACCUMULATIONS OF SNOW TONIGHT WILL GENERALLY BE LESS THAN ONE
HALF INCH NORTH OF A LINE FROM NEW AUGUSTA MISSISSIPPI TO GREENVILLE
ALABAMA. IN THESE AREAS...PATCHY LIGHT RAIN WILL GRADUALLY MIX WITH
LIGHT SNOW TOWARD MORNING AS AN UPPER LEVEL DISTURBANCE MOVES
THROUGH.

FARTHER SOUTH...A COLD PATCHY LIGHT DRIZZLE WILL PERSIST FOR MUCH OF
THE NIGHT.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this snow advisory went out at Mar 7, 7:19 AM CST, 8 hours 16 minutes earlier.

Area forecast discussion, Mar 7, 7:19 AM CST, 8 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
719 AM CST FRI MAR 7 2008

.UPDATED...IN ADDITION TO RAIN...ADDED ISOLATED THUNDERSTORMS TO THE GRIDDED
WEATHER PACKAGE. THOUGHTS ON STORMS...BELOW IN SHORT TERM PACKAGE.
CANNOT RULE OUT THE POTENTIAL OF ISOLATED SEVERE THUNDERSTORMS. UNDER
THE UPPER LEVEL COLD CORE SYSTEM...IF STORMS BUILD TO SEVERE
LEVELS TODAY...THEY WILL LIKELY BE LARGE HAIL PRODUCERS. 10/JM

.SHORT TERM (TODAY AND TONIGHT)...WEATHER MAP THIS MORNING SHOWS SFC
LOW PRESSURE OVER THE MOUTH OF THE MISSISSIPPI...JUST AS WE
EXPECTED. UPON INITIALIZING THE POSITION OF THE LOW AT MIDNIGHT WITH
THE FORECAST MODELS OF THE NAM/GFS/UKMET/ECMWF AND RUC...THE GFS
COMES CLOSEST TO THE OFFICIAL. HOWEVER...THERE ARE TWO LOWS IN THE
GFS. THE FIRST OVER THE MOUTH OF THE MISSISSIPPI LIFTS QUICKLY UP
INTO THE CAROLINAS THIS AFTERNOON. MEANWHILE...A SECONDARY LOW COMES
UP OUT OF THE GULF AND INTO THE SOUTHEAST TONIGHT. GIVEN THE STRONG
UPPER ENERGY AND HEIGHT FALLS MOVING EASTWARD OUT OF TEXAS...A
SECONDARY SURFACE LOW COULD INDEED FORM. FIRST WAVE OF RAIN AND A
FEW STORMS WILL BE MOVING OUT TO THE EAST...BUT MORE COOLER CLOUD
TOPS OVER EASTERN TEXAS INTO LOUISIANA SLIDES OVER THE AREA TODAY AS
THE UPPER DISTURBANCE APPROACHES. THUS...SMALL CHANCE OF SHOWERS AND
A FEW THUNDERSTORMS. WITH COLDER TEMPERATURES AND BETTER INSTABILITY
ALOFT...CANT RULE OUT A FEW STORMS. WETBULB ZERO HEIGHTS 8-9KFT
TODAY SUGGEST THAT STORMS COULD BE EFFICIENT IN HAIL PRODUCTION.
SOMETHING THAT WILL NEED TO BE WATCHED. AS FOR TEMPERATURES TODAY...A
CHALLENGE HERE GIVEN THE POSITION OF THE LOW. MAXES IN THE UPPER 50S
NORTHWEST ZONES TO MID/UPPER 60S CLOSER TO THE COAST.

TONIGHT ANOTHER CHALLENGE. WITH COLD AIR ADVECTION UNDERWAY...UPPER
ENERGY MOVING THROUGH AND BOUNDARY LAYER THERMAL PROFILES LOWERING
TO NEAR OR SLIGHTLY BELOW 0C/32F...WOULD NOT BE SURPRISED TO RECEIVE
SOME LIGHT SLEET/SNOW REPORTS LATE TONIGHT MAINLY OVER THE NORTHWEST
ZONES. AT THIS TIME...FORECASTERS ARE ANTICIPATING LITTLE TO NO
ACCUMULATIONS. BUT THIS COULD CHANGE UPON THE ARRIVAL OF NEW DATA
TODAY. WINTER WEATHER PRODUCTS ARE BEING ISSUED FROM OUR NEIGHBORS TO
THE NORTH. STAY TUNED. TEMPERATURES IN THE LOWER 40S CLOSER TO THE
COAST. 10/JM

&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...UPPER TROF CONTINUES OVER
THE FCST AREA EARLY SATURDAY MORNING THEN LIFTS NORTHEAST THROUGH
SATURDAY NIGHT WITH UPPER FLOW BECOMING MORE ZONAL WHILE SFC HIGH
PRESSURE BUILDS OVER THE REGION. WITH THE HIGH PRESSURE DRIFTING
INTO THE AREA AND WITH GOOD COLD AIR ADVECTION (AT LEAST INITIALLY
BEFORE FLOW BECOMES ZONAL) LOOK FOR COOLER TEMPS FOR THE WEEKEND.
SATURDAY NIGHT LOW TEMPS WILL RANGE FROM THE UPPER 20S TO LOWER 30S
ACROSS THE REGION WITH SUNDAY MAY TEMPS IN THE LOWER 60S. SFC HIGH
WEAKENS AND DRIFTS EAST BY MONDAY EVENING WITH WEAK RETURN FLOW
SETTING UP...THUS TEMPS WARM SLIGHTLY TUESDAY THROUGH WEEKS
END...BUT WILL STILL REMAINING SLIGHTLY BELOW NORMAL. THERE MAY BE A
LINGERING ISOLATED SHOWER OVER INLAND ZONES EARLY SATURDAY...BUT
THEN EXPECT A RAINFREE FCST FROM LATE SATURDAY THROUGH EARLY TUESDAY
AS HIGH PRESSURE PERSISTS OVER THE REGION. RAIN CHANCES ARE EXPECTED
TO INCREASE TO SLIGHT CHANCE/LOW END CHANCE POPS INTERMITTENTLY
TUESDAY THROUGH THURSDAY AS A SERIES OF UPPER LEVEL DISTURBANCES
MOVE WEST TO EAST IN THE FAST FLOW ALOFT. 12/DS

&&

.MARINE...WILL MAINTAIN ADVISORIES FOR SMALL CRAFT AS MODERATE TO
STRONG WINDS AND HIGH SEAS LOOK TO PERSIST INTO THE DAY SATURDAY.
WINDS DECREASE AND SEAS SUBSIDE FOR THE LAST HALF OF THE WEEKEND
WITH HIGH PRESSURE BUILDING EAST INTO THE SOUTHEAST UNITED STATES BY
MONDAY. ANOTHER LOW PRESSURE SYSTEM...FORECAST TO PASS EASTWARD
ACROSS THE CENTRAL GULF ON TUESDAY...RESULTS IN AN INCREASE IN
NORTHEAST FLOW LATE IN THE PERIOD. 10/JM

&&

.FIRE WEATHER...SFC LOW PRESSURE MOVING INLAND ALONG THE GULF
COASTAL AREAS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS
MORNING WILL CONTINUE TO LIFT NORTHEAST AWAY FROM THE REGION TODAY.
THE MORE NUMEROUS SHOWERS AND STORMS WILL BE JUST EAST OF THE REGION
BY DAYBREAK TODAY...THEN ONLY LOOK FOR ISOLATED TO SCATTERED SHOWERS
OR STORMS TODAY AS COLD POOL ALOFT MOVES EAST ACROSS THE AREA. THE
GROUND WILL BE WET FROM RAIN TODAY AND REMAIN MOIST AS MOSTLY CLOUDY
SKIES ARE EXPECTED. THESE CLOUDY SKIES AND SMALL PCPN CHANCES WILL
CONTINUE THROUGH EARLY SATURDAY AS UPPER TROF WILL BE SLOW TO MOVE
EAST OF THE REGION. COOLER TEMPERATURES CAN BE EXPECTED THROUGH THE
WEEKEND AND INTO THE EARLY PART OF NEXT WEEK...WITH MUCH DRIER
CONDITIONS SATURDAY THROUGH EARLY TUESDAY AS HIGH PRESSURE REBUILDS
OVER THE REGION. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      63  35  54  31 /  70  30  05  10
PENSACOLA   65  41  54  34 /  70  30  10  10
DESTIN      68  42  55  38 /  70  30  10  10
EVERGREEN   63  40  50  29 /  70  30  10  10
WAYNESBORO  57  33  49  27 /  70  30  05  05
CAMDEN      60  35  49  29 /  70  30  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Mar 7, 3:15 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
315 PM CST FRI MAR 7 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-0
81200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
315 PM CST FRI MAR 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND
THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT AND SATURDAY...

THE LOW WHICH BROUGHT THE FRONT THROUGH THE AREA FRIDAY MORNING WILL
BRING WHAT ARE CALLED WRAPAROUND CLOUDS IN THE MID LEVELS OF THE
ATMOSPHERE WITH VERY COLD AIR TONIGHT. IT IS LIKELY THAT
PRECIPITATION FALLING FROM THESE CLOUDS WILL BEGIN EARLY THIS
EVENING AS RAIN...FOLLOWED BY RAIN MIXING WITH SNOW LATE THIS
EVENING...THEN TURNING INTO ALL SNOW AFTER MIDNIGHT. PORTIONS OF
INTERIOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA ARE LIKELY TO
RECEIVE FROM ONE HALF TO 2 INCHES OF SNOW TONIGHT. A DUSTING OF LESS
THAN A HALF INCH EXPECTED FOR INLAND PORTIONS OF THE FAR WEST
FLORIDA PANHANDLE... STONE AND GEORGE COUNTIES MISSISSIPPI...AND
COVINGTON... ESCAMBIA...INLAND MOBILE...AND INLAND BALDWIN COUNTIES
ALABAMA. HEAVIEST SNOW BANDING WILL BE ABOUT 35 MILES EITHER SIDE OF
A LINE FROM NEAR WAYNESBORO MISSISSIPPI TO NEAR LUVERNE ALABAMA.

STRONG WINDS AND HIGH SEAS WILL BRING HAZARDOUS CONDITIONS TO ALL
NAVIGATION. GALE WARNINGS IN EFFECT TONIGHT WITH SEAS UP TO 15 FEET
OFFSHORE. THERE IS A HIGH RIP CURRENT RISK ALONG AREA BEACHES DUE TO
STRONG WEST WINDS.

AREA RESIDENTS SHOULD REFRAIN FROM UNNECESSARY TRAVEL TONIGHT DUE TO
RISK OF SLICK ROADS. LISTEN TO NOAA WEATHER RADIO AND LOCAL
BROADCAST MEDIA FOR FURTHER UPDATES.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY.

ELEVATED SEA STATE WILL CONTINUE BRINGING HAZARDOUS CONDITIONS TO
SMALL CRAFT SATURDAY EVENING.

NO HAZARDOUS WEATHER SUNDAY OR MONDAY. SMALL CHANCE OF THUNDERSTORMS
BY THE MIDDLE OF NEXT WEEK AS ANOTHER LOW MOVES ACROSS THE SOUTHERN
STATES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGERS MAY BE REQUIRED
TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 2:31 AM CSTSpecial Marine WarningMOB29 min
Mar 7, 2:46 AM CSTSpecial Marine WarningMOB59 min
Mar 7, 4:18 PM CSTFreeze WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more23 hr
Mar 7, 4:18 PM CSTFreeze WarningMOBButler, Choctaw, Clarke, Conecuh, Crenshaw, Monroe and 2 more16 hr
Mar 7, 4:18 PM CSTWind AdvisoryMOB17 hr

Nearby

Snow Advisories in Alabama, 2008Snow Advisories in Mississippi, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.